Statin side effects, weakening and sore muscles, this topic has been commented on here as well. My question would be are they one in the same, weakening muscles or just muscular pain and are they the same? It looks now like there is some research in the personalized medicine area to create a test to see who and who would not be vulnerable to the side effects of many of the statin medications. This is a common reason why patients discontinue their medications. Do you risk a heart attack with having high cholesterol?
There is one enzyme that has been recommended by physicians and one that I take myself for just good general health as I do not take any statins called COQ10. I have seen and participated in this discussion on other web sites and it seems to be a popular solution to help with the muscular pain, but again there’s no scientific backing yet for the enzyme and COQ10 still remains a bit of a mystery in some the recent medical journals as well. They key with such a test is to have available for every physician to have access as well before it could fully go mainstream. BD
The tens of millions of Americans who take statin drugs to control their cholesterol levels are also taking a calculated risk -- the small chance that they might experience muscle weakness, the most common side effect of the drugs. "My first impression is that this is the first time that genomics can be useful in day-to-day clinical medicine," said Dr. Christopher Cannon, a heart researcher at Brigham and Women's Hospital, and an associate professor of medicine at Harvard Medical School, who was not involved with the study. "It seems to be a useful test, and could be one that patients would want to know when they are starting therapy."